Psycho-Babble Medication Thread 475155

Shown: posts 1 to 9 of 9. This is the beginning of the thread.

 

Klonopin making me worse? Depression

Posted by Spriggy on March 24, 2005, at 19:44:01


I kind of did a "test" today that i now I wish I had not!
My dr. prescribed 1 mg of Klonopin in morning and at night. I have only been taking a quarter of that (and sometimes just skip the morning dose altogether).

This afternoon, I thought I'd take the doctor's advice and took the full dose.

At first, I felt kind of sleepy/calm but an hour later, I felt that horrible inner restlessness/agitation (and it is still here) and then WHAM!BAM! that utter complete depression I had over a month ago has just hit me upside the head like a ton of bricks.

I have been feeling moments of feeling "down" but this is that horrible, darkness, hopeless guilty depression that makes you not able to function.

Is it possible that Klonopin is making me worse? I don't know if it's helping much with anxiety (especially considering an hour after taking it my insides did the jumpin jacks thing!), and now I have horrible depression.

The only other thing that is different is that I took my second dose of Lamictal but I took it AFTER i felt this way.. so I don't think that could be it.

Is Klonopin a bad idea? Should I ask my dr. for something else? I know I have to wean off first, and plan on doing it just to see.

 

Re: Klonopin making me worse? Depression Spriggy

Posted by Phillipa on March 24, 2005, at 20:45:40

In reply to Klonopin making me worse? Depression, posted by Spriggy on March 24, 2005, at 19:44:01

Klonopin depressed me. But that's me. I don't think you have been taking it long enough that you have to worry about weaning off of it. If you felt better without it then try it. Maybe the lamictal will quiet the anxiety. Remember you have the restoril for sleep. Fondly, Phillipa

 

Re: Klonopin making me worse? spriggy

Posted by woolav on March 24, 2005, at 22:38:58

In reply to Re: Klonopin making me worse? Depression Spriggy, posted by Phillipa on March 24, 2005, at 20:45:40

Hey, just wanted to say that when i took klonopin the first time, i called my pdoc and told her to take me off it after a week, bc i was depressed and very angry..etc...but i gave it more time and now its great for me. but thats just my experience.
S

 

Re: Klonopin making me worse? spriggy woolav

Posted by SLS on March 25, 2005, at 5:33:10

In reply to Re: Klonopin making me worse? spriggy, posted by woolav on March 24, 2005, at 22:38:58

> Hey, just wanted to say that when i took klonopin the first time, i called my pdoc and told her to take me off it after a week, bc i was depressed and very angry..etc...but i gave it more time and now its great for me. but thats just my experience.


I would say that this is not uncommon. This was also my experience with Klonopin. It made me feel more depressed over the first few days.


- Scott

 

klonopin can = depression with insomnia

Posted by sheer on March 26, 2005, at 7:46:24

In reply to Re: Klonopin making me worse? spriggy woolav, posted by SLS on March 25, 2005, at 5:33:10

i need to post this because i'm blown away by the immediate improvement i've gotten from titrating OFF klonopin - no more depression!

a year ago, after i had been on klonopin - up to 2 mg/ day (i only succumbed to taking it when i could not even get water down, due to life events- induced anxiety) my ECT pdoc, strongly suggested i discontinue it. not only was he quite sure that for me - one of those with a major depression diagnosis - klonopin does indeed commonly increase depression, but, he was just as sure that (even after only these 6 months of usage), it was significantly contributing to my insomnia - both the falling asleep and many awakenings throughout the night - varieties.

i did at that time then go from 2 mg/ day down to .5 mg -.625 mg/ day, but i put off getting rid of this last (i thought such an "insignificant" dose) for this entire year, fearing all the discontinuation horror stories here + just plain laziness. i could now kick myself for being a weanie re: this!

i am not following the suggested advise here of going down by just .125 mg/ week. i guess (?) i would suggest - maybe - for others to do this. i went down by an entire .5 mg this first week. next week, i will ditch the remaining .125 mgs. *be advised that i AM taking a micro dose of remeron at night. i also had a low dose neurontin of 100 mg to 300 mg TOPS to "fill in," also taken all at night, but i stopped the neurontin after 2 days.*

my sleep is great. insomnia all gone, again depression GONE. in less than one week! am able to socialize MORE easily and do the daily "grind" much more easily. irritabilty/ anger gone. no panic. no "manicky-ness"...as one therapist said years ago - and, rightly - i am experiencing (gasp) happiness. the only other med i take is only 5 mg. prozac, which i can now even take with the micro remeron... at night! (i haven't even had to cut out caffeine totally.) i am beyond amazed!!! i feel better than i have felt...since...VERY shortly after i started klonopin. gee, could there have been a connection? LOL

 

Re: Klonopin making me worse? Depression

Posted by ixus on March 27, 2005, at 10:24:21

In reply to Klonopin making me worse? Depression, posted by Spriggy on March 24, 2005, at 19:44:01

Klonopin makes me depressed as well. What is your original condition? Do you have epilepsy?
/ixus

 

Re: Klonopin making me worse? Depression

Posted by Spriggy on March 27, 2005, at 11:01:16

In reply to Re: Klonopin making me worse? Depression, posted by ixus on March 27, 2005, at 10:24:21

Well, my "original" condition was "normal". LOL

Then life happened and I suddenly became Bipolar 2 more focusing on the anxiety part.

So the Klonopin is supposed to help with the anxiety. I realized after I uppsed the dosage, it really wasn't helping AND it was making me depressed.

So since that day, I have been weaning off of it. I am only taking .12 a day at this point. I will ditch it totally in a few days.

 

Re: Klonopin making me worse? Depression Spriggy

Posted by ixus on March 27, 2005, at 16:31:46

In reply to Re: Klonopin making me worse? Depression, posted by Spriggy on March 27, 2005, at 11:01:16


> Well, my "original" condition was "normal". LOL
>
> Then life happened and I suddenly became Bipolar 2 more focusing on the anxiety part.
>
> So the Klonopin is supposed to help with the anxiety. I realized after I uppsed the dosage, it really wasn't helping AND it was making me depressed.
>
> So since that day, I have been weaning off of it. I am only taking .12 a day at this point. I will ditch it totally in a few days.

Klonopin is NOT a mood stabilizer, so if the diagnosis is right, you should get antidepressant and then switched to mood stabilizer. Don't wait to long, you can get MDD. You can alway get a second opinion. Sometimes agitated depression is mistaken with bipolar by pdocs.
/ixus

 

Re: Klonopin making me worse? Depression Spriggy

Posted by ixus on March 27, 2005, at 18:06:23

In reply to Re: Klonopin making me worse? Depression, posted by Spriggy on March 27, 2005, at 11:01:16

http://www.psycheducation.org/depression/02_diagnosis_app.html


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.